# SDR 2005FA0000762

- Difficulty date: January 8, 2005
- Submitted: May 19, 2005
- Operation: General aviation
- Aircraft: N3267N
- Make and model: Beech 58
- Aircraft serial: TH1767
- Aircraft time: 1,333 hours
- Engine: Cont IO550*
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: 3538013243
- Condition: Faulty
- Location: Cockpit
- Stage of operation: NR
- How discovered: O
- Nature of condition: M
- Precautionary procedure: O

## Discrepancy

INTERNAL UPPER BRAIDED CONDUCTOR ON LINE SIDE FAILED, SEPARATED FROM ITS CONTACT OR WELD.  SPRING MECHANISM FOR SWITCH BECOMES CONDUCTOR.  SPRING CAN NOT HANDLE THE CURRENT OF LANDING LIGHT CIRCUIT, AND OVERHEATS.  OVERHEATING OF SPRING CAUSED NYLON TOGGLE ASSY TO FAIL. TOGGLE ASSY IS RENDERED USELESS, SWITCH LOOSES ALL MECHANICAL FUNCTION.  SWITCH CONTINUES TO COMPLETE CIRCUIT, OVERHEAT MELTING THE SWITCH HSG.  AS HSG AND OTHER INTERNAL COMPONENTS FAIL, SWITCH LOOSES ITS CIRCUIT PROTECTION FEATURE, SMOKE IS EMITTED INTO COCKPIT.  THIS PROCESS WILL ONLY DISCONTINUE WHEN ALL POWER IS REMOVED.  ONCE POWER IS REMOVED FROM AC, SWITCH WILL COOL ALLOWING UPPER CONTACT TO OPEN, WHICH OPENS THE CIRCUIT. (K)
